Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Abnormal menstruation due to change in hormone levels - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   I am 25...i have always had a pretty regular period that lasts 4 no more than 5 period started on thursday the 3rd of feb...this is wed the 9 of feb...i usually have extremely bad cramps to the point they put me in bed all day..when my period started i had no cramps...i am usually heavy for the first two days then light for two days..i have been heavy the entire time...i never have any blood clots but i am having blood clots the size of my thumb everytime i change my tampon and pad..i have to wear both cause of the heavy flow..what is wrong
Doctor :   hello
Doctor :   ok
Doctor :   give me min please i am going thru your query
User :   ok
Doctor :   so after 6 days of your periods you are having clots
User :   yes still having them
Doctor :   and this time the flow was also heavy ?
User :   yes heavy the ENTIRE TIME
Doctor :   and this is the first time you have noticed this ?
Doctor :   do you have any other medical condition ?
User :   the only time this has happened is this time...i have two children so of course i have had clots after having them but never ever on my period
User :   no other conditions
Doctor :   are you taking any medications >
User :   i was sick with a cold for awhile but took no meds beside excedrin for aches
Doctor :   A change in hormone levels is a common cause of abnormal menstrual bleeding. This is called dysfunctional uterine bleeding.
Doctor :   it can happen as hormones can spike up at times
Doctor :   and there are other cause which are less common like
Doctor :   Endometrial hyperplasia (thickening/build-up of the lining of the uterus)
Doctor :   a fibroid or a polyp
User :   i also i had a killer tooth ache so i was takin a ton of excedrin to ease pain...(i have no health insurance) i know excedrin has aspirin which is a blood thinner in it..could this be why i am possibly bleeding longer?
Doctor :   tons of it ???
Doctor :   how many ?
User :   and the color of the blood is bright red which i thought is weird cause i usually notice it to be darker..
User :   i was taking 3 500 mg 3 t5imes a day
Doctor :   any abdominal discomfort ?
User :   hmm not really...i notice a lil cramping today but not alot just enough to irritate me
Doctor :   well ok we do recommend a constant bleeding period for a 7 days
Doctor :   for that you need to see your gynecologist
User :   but i never do that not since i started my period over 12 years ago
User :   i called them they wont see me untill i am done bleeding
Doctor :   it seems to me more like a hormonal issue
User :   can i do anything to stop it
Doctor :   you need to wait another day and then even if its not stopped you have to go
Doctor :   i am afraid there is nothing you can do to stop a period once its already started
User :   my dr did say to take ibprofen...
User :   how will that help?
Doctor :   Tampons should be changed at least twice a day to avoid infection.
User :   tampons/pads are being changed at least every two hrs if not more
Doctor :   aspirin is a big NO NO
User :   ok
User :   so just wait another day and if it hasnt stopped go to dr or er?
Doctor :   ibuprofen is for the cramps
Doctor :   yes you should
User :   i have no cramps really though
User :   ok
User :   i guess thats all
User :   thanks
Doctor :   you are also losing blood lets not forget that so just one more day
Doctor :   then you need to go
User :   ok
Doctor :   also try not to exert your self
User :   what do you think they will do?
Doctor :   just routine blood tests
Doctor :   a pap smear
Doctor :   pelvic ultrasound
Doctor :   alsi test for thyroid
Doctor :   also**
User :   do you think the bleeding will stop?
Doctor :   thats all
Doctor :   it should
Doctor :   thats why we give 7 days
User :   ok thank you
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor